MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was traveling across the country and attempted to plug the power module into the auxiliary jack of their truck with the abbott car adapter.Despite the power module being plugged into the auxiliary jack, the power module's backup battery was not charging ( (b)(6) ) and discharged (died).The discharged backup battery was replaced with a new backup battery ( (b)(6) ) which also would not charge.The patient made multiple attempts to reinstall the backup battery and called the site to attempt troubleshooting.The replacement backup battery ( (b)(6) ) still would not charge with troubleshooting and the patient was sent another replacement backup battery by customer service.
 
Additional Manufacturer Narrative
The heartmate power module 12v backup battery, serial number (b)(6), was determined to be unrelated to the reported event of 12v power module backup battery, serial number (b)(6), not charging.The backup battery, serial number (b)(6), was not returned for evaluation and no other files were submitted.Per the hf complaint procedure (rev.Bg), a device history record review was not performed as the returned device performed as intended during evaluation.The heartmate 3 instruction for use (rev.A) and heartmate power module instructions for use (rev.C) were available at the time of the event.Heartmate 3 instruction for use, section 3, entitled ¿powering the system¿, and heartmate power module instructions for use, section 2, entitled ¿setting up the power module (pm) prior to use¿, provide instructions on how to install the power module backup battery and general use of the power module.The heartmate 3 instructions for use, section 8, entitled ¿equipment storage and care¿ explains how to care for and clean the power module.The heartmate 3 patient handbook (rev.D) which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20015607
Report Number2916596-2024-05384
Device Sequence Number20673663
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)250831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2025
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGW258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite